Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2015, 4:50 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 4:50 PM CDT (21:50 UTC)
- Expired
- Aug 2, 2015, 5:04 PM CDT
- In force
- 14 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Calumet County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 67 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS53 KGRB 022150 RRA
SVRGRB
WIC015-139-022230-
/O.NEW.KGRB.SV.W.0049.150802T2150Z-150802T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
450 PM CDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...
SOUTHERN CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 530 PM CDT
* AT 450 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF HIGH CLIFF STATE PARK TO 6 MILES
SOUTH OF OSHKOSH TO NEAR GREEN LAKE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHILTON...RUSH LAKE...ST ANNA...KIEL...NEW HOLSTEIN...
BROTHERTOWN...STOCKBRIDGE...QUINNEY...JERICHO...BLACK WOLF POINT...
BRANT...RING...CHARLESBURG...PICKETT...HAYTON...KLOTEN...MEGGERS
AND KILLSNAKE WILDLIFE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4390 8889 4392 8889 4393 8861 4412 8829
4405 8804 4389 8804 4389 8816 4394 8816
4394 8840 4389 8840
TIME...MOT...LOC 2150Z 298DEG 34KT 4406 8831 4391 8856 4391 8902
HAIL...1.75IN
WIND...60MPH
$$
RDM1 follow-up statement
284
WWUS53 KGRB 022204
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
504 PM CDT SUN AUG 2 2015
WIC015-139-022214-
/O.CAN.KGRB.SV.W.0049.000000T0000Z-150802T2230Z/
WINNEBAGO WI-CALUMET WI-
504 PM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINNEBAGO AND
SOUTHERN CALUMET COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4390 8889 4392 8889 4393 8861 4412 8829
4405 8804 4389 8804 4389 8816 4394 8816
4394 8840 4389 8840
TIME...MOT...LOC 2202Z 298DEG 34KT 4406 8831 4391 8856 4391 8902
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:58 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 2, 3:58 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 358 PM CDT SUN AUG 2 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND MONDAY ISSUED AT 358 PM CDT SUN AUG 2 2015 SEVERE THUNDERSTORM THREAT WILL END THIS EVENING AS COLD FRONT EXITS THE AREA. CLEARING EXPECTED TONIGHT THAT LASTS INTO EARLY MONDAY. CYCLONIC UPPER FLOW AND WEAK DISTURBANCE SHOULD PRODUCE SOME AFTERNOON SHOWERS IN THE NORTH MONDAY AFTERNOON. TEMPERATURES SHOULD RETURN TO NORMAL TONIGHT AND BE A FEW DEGREES COOLER THAN USUAL MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ISSUED AT 358 PM CDT SUN AUG 2 2015 MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT FOR MUCH OF THE WEEK BEFORE GOING THEIR OWN WAYS. CYCLONIC FLOW ALOFT WILL BRING CLOUDS TO THE AREA...ESPECIALLY NEAR THE UPPER MICHIGAN BORDER...EARLY IN THE FORECAST PERIOD THERE COULD EVEN BE A FEW SHOWERS DURING THAT TIME BUT HAVE TRIMMED POPS TO FIT ADJACENT GRIDS AND HAVE LOW OR NO POPS FOR THE EARLY PART OF THE WEEK. BLENDED MODEL SOLUTION FOR MID TO LATE IN THE WEEK WAS LEFT AS IS...RESULTING IN SOME SHOWER/THUNDER CHANCES WEDNESDAY NIGHT AND THURSDAY ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. TEMPERATURES SHOULD BE BELOW NORMAL THROUGHOUT THE WORK WEEK. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1243 PM CDT SUN AUG 2 2015 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES ACROSS WISCONSIN. THE STORMS COULD PRODUCE STRONG WIND GUSTS AND LARGE HAIL. VFR CONDITIONS EXPECTED OTHERWISE. SKIES SHOULD CLEAR OVERNIGHT AND REMAIN MOSTLY CLEAR THROUGH 15Z MONDAY. AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND CLOUDS BETWEEN 3000 AND 4000 FEET MONDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MG AVIATION.......RDM
Hazardous weather outlook, Aug 2, 3:46 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 346 PM CDT SUN AUG 2 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 346 PM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AFTERNOON THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS...AND ISOLATED TORNADOES...ARE POSSIBLE MAINLY ALONG AND SOUTH OF HIGHWAY 29. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN WEDNESDAY NIGHT AND THURSDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HAIL AND PEAK WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-032100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 346 PM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THROUGH THIS EVENING AS A COLD FRONT SWEEPS ACROSS THE REGION. SEVERE STORMS WITH DAMAGING WINDS OF 50 TO 60 KNOTS AND LARGE HAIL OF 1 TO 2 INCHES ARE POSSIBLE...MAINLY SOUTH OF STURGEON BAY. TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RDM/MG
In the hours before
Local storm report, Aug 2, 4:02 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
402 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL KING 44.33N 89.13W
08/02/2015 M1.00 INCH WAUPACA WI TRAINED SPOTTER
ESTIMATED 50MPH WIND GUSTS.
&&
AALocal storm report, Aug 2, 4:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG WILD ROSE 44.18N 89.25W
08/02/2015 WAUSHARA WI TRAINED SPOTTER
COUPLE OF MEDIUM SIZE TREES DOWN
&&
AALocal storm report, Aug 2, 4:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
421 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL MOSINEE 44.78N 89.69W
08/02/2015 E1.00 INCH MARATHON WI TRAINED SPOTTER
OBSERVED AT CENTRAL WISCONSIN AIRPORT
&&
LUCHSLocal storm report, Aug 2, 4:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
432 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL AURORAVILLE 44.04N 89.00W
08/02/2015 M1.75 INCH WAUSHARA WI TRAINED SPOTTER
&&
AASpecial weather statement, Aug 2, 4:39 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
439 PM CDT SUN AUG 2 2015
WIZ048-049-022230-
WINNEBAGO WI-CALUMET WI-
439 PM CDT SUN AUG 2 2015
AT 439 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MENASHA
TO OSHKOSH TO NEAR RUSH LAKE...AND MOVING SOUTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LAKE POYGAN...ST ANNA...NEENAH...OMRO...NEW HOLSTEIN...
WINNECONNE...BROTHERTOWN...STOCKBRIDGE...BOOM BAY...RIVERMOOR...
EAA...MIKESVILLE...BUTTE DES MORTS...REIGHMOOR...HARBOR SPRINGS...
KLOTEN...LAKE BUTTE DES MORTS...HIGHLAND SHORE AND FORD FESTIVAL
GROUNDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL WISCONSIN.
LAT...LON 4414 8889 4417 8889 4424 8862 4392 8805
4389 8804 4389 8816 4394 8816 4394 8840
4389 8840 4389 8855
TIME...MOT...LOC 2139Z 311DEG 36KT 4410 8844 4400 8858 4395 8879
RDMLocal storm report, Aug 2, 4:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
441 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 S POY SIPPI 44.09N 89.00W
08/02/2015 M1.50 INCH WAUSHARA WI EMERGENCY MNGR
1 3/8 INCH HAIL MEASURED
&&
LUCHSThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:16 AM CDT | Special Weather Statement | GRB | Lincoln | 44 min |
| Aug 2, 12:21 AM CDT | Special Weather Statement | GRB | Lincoln | 39 min |
| Aug 2, 12:40 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 50 min |
| Aug 2, 1:28 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 47 min |
| Aug 2, 1:59 AM CDT | Special Weather Statement | GRB | Langlade | 46 min |
| Aug 2, 2:17 AM CDT | Special Weather Statement | GRB | Menominee, Shawano | 43 min |
| Aug 2, 3:02 AM CDT | Special Weather Statement | GRB | Menominee | 43 min |
| Aug 2, 6:22 AM CDT | Special Weather Statement | GRB | Florence | 38 min |
| Aug 2, 6:38 AM CDT | Special Weather Statement | GRB | Oneida | 52 min |
| Aug 2, 6:46 AM CDT | Severe Thunderstorm Warning | GRB | Florence | 29 min |
| Aug 2, 7:12 AM CDT | Special Weather Statement | GRB | Vilas | 48 min |
| Aug 2, 7:39 AM CDT | Special Weather Statement | GRB | Forest, Oneida | 51 min |
| Aug 2, 8:07 AM CDT | Special Weather Statement | GRB | Marinette | 38 min |
| Aug 2, 9:06 AM CDT | Special Weather Statement | GRB | Shawano | 24 min |
| Aug 2, 9:29 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 46 min |
| Aug 2, 9:35 AM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Shawano | 40 min |
| Aug 2, 9:48 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 27 min |
| Aug 2, 10:18 AM CDT | Special Weather Statement | GRB | Oneida | 27 min |
| Aug 2, 10:27 AM CDT | Special Weather Statement | GRB | Forest | 48 min |
| Aug 2, 10:57 AM CDT | Special Weather Statement | GRB | Florence, Forest | 48 min |
| Aug 2, 11:10 AM CDT | Special Weather Statement | GRB | Oconto | 50 min |
| Aug 2, 11:23 AM CDT | Special Marine Warning | GRB | 22 min | |
| Aug 2, 11:29 AM CDT | Special Weather Statement | GRB | Door | 46 min |
| Aug 2, 11:36 AM CDT | Special Weather Statement | GRB | Langlade | 39 min |
| Aug 2, 11:43 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 47 min |
| Aug 2, 12:02 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Oneida | 28 min |
| Aug 2, 12:21 PM CDT | Special Weather Statement | GRB | Door | 39 min |
| Aug 2, 12:38 PM CDT | Special Weather Statement | GRB | Florence, Forest | 37 min |
| Aug 2, 1:05 PM CDT | Special Weather Statement | GRB | Langlade | 40 min |
| Aug 2, 1:28 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 32 min |
| Aug 2, 1:38 PM CDT | Special Marine Warning | GRB | 67 min | |
| Aug 2, 1:54 PM CDT | Severe Thunderstorm Warning | GRB | Door | 36 min |
| Aug 2, 1:58 PM CDT | Special Weather Statement | GRB | Lincoln | 47 min |
| Aug 2, 2:11 PM CDT | Special Marine Warning | GRB | 34 min | |
| Aug 2, 2:16 PM CDT | Severe Thunderstorm Warning | GRB | Door, Oconto | 44 min |
| Aug 2, 2:27 PM CDT | Special Weather Statement | GRB | Portage | 33 min |
| Aug 2, 2:32 PM CDT | Special Marine Warning | GRB | 28 min | |
| Aug 2, 2:33 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 27 min |
| Aug 2, 2:43 PM CDT | Special Marine Warning | GRB | 32 min | |
| Aug 2, 3:00 PM CDT | Special Marine Warning | GRB | 45 min | |
| Aug 2, 3:02 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Shawano | 58 min |
| Aug 2, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Wood | 27 min |
| Aug 2, 3:05 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 25 min |
| Aug 2, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Portage, Shawano, Waupaca, Waushara and 1 more | 62 min |
| Aug 2, 3:35 PM CDT | Special Marine Warning | GRB | 40 min | |
| Aug 2, 3:38 PM CDT | Special Marine Warning | GRB | 37 min | |
| Aug 2, 3:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Oconto | 46 min |
| Aug 2, 4:01 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara, Winnebago | 59 min |
| Aug 2, 4:13 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca | 32 min |
| Aug 2, 4:14 PM CDT | Special Marine Warning | GRB | 46 min | |
| Aug 2, 4:15 PM CDT | Special Marine Warning | GRB | 30 min | |
| Aug 2, 4:18 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 42 min |
| Aug 2, 4:39 PM CDT | Special Weather Statement | GRB | Winnebago | 51 min |
| Aug 2, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Shawano, Waupaca | 25 min |
| Aug 2, 4:52 PM CDT | Special Marine Warning | GRB | 38 min | |
| Aug 2, 5:19 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 26 min |
| Aug 2, 5:22 PM CDT | Special Marine Warning | GRB | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.